Numerical Solutions of the Fourth Moment Equation

Moshe Tur, Mark J. Beran

Research output: Contribution to journalArticlepeer-review

Abstract

Numerical solutions of the fourth moment differential equation are obtained for a two-dimensional homogeneous and isotropic random medium which is characterized by a Gaussian correlation function. In addition to the covariance of the intensity fluctuations, the full spatial dependence of the fourth moment of the propagating field is described for both plane waves as well as for finite beams. Results are also presented for the interesting geometry in which the four observation points do not form a parallelogram. In the case of an initially Gaussian beam, the dependence of the structure of the fourth moment on the beam diameter is investigated for several propagation distances. The results for the intensity fluctuations index σ21, are compared with various formulations of the extended Huygens-Fresnel principle.

Original languageEnglish
Pages (from-to)81-88
Number of pages8
JournalProceedings of SPIE - The International Society for Optical Engineering
Volume410
DOIs
StatePublished - 12 Jul 1983
Externally publishedYes

Fingerprint

Dive into the research topics of 'Numerical Solutions of the Fourth Moment Equation'. Together they form a unique fingerprint.

Cite this